MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Codes Unraveled Material (1664); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that core wire detachment occurred.The 50% stenosed target lesion was located in the non- tortuous and non-calcified femoral artery.A 035/145/3mm amplatz super stiff guidewire was advanced, however, it was found under fluoroscopy that the tip was seriously kinked.The physician pulled the wire back out of the sheath and inspected it.The outer support coil was loosened, and the inner core wire of amplatz was broken.The procedure was completed with a different device.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The guidewire was returned, and it was observed that the coil wire was unraveled and kinked, additionally the core wire was detached at 3.1 cm from the distal tip to the transition point.No more damages were observed.Under microscope it was observed that the coil wire was unraveled and, and the core wire was detached at the transition point.
 
Event or Problem Description

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16507247
Report Number2124215-2023-08619
Device Sequence Number3353921
Product Code DQX
UDI-Device Identifier08714729115847
UDI-Public08714729115847
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K843012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2025
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0028919087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/05/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale